Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 151, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 7, 2008, 8:03 PM EDT for Hamilton County, Marion County, Indiana. It took effect at May 9, 2008, 1:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 8:03 PM EDT (00:03 UTC)
- In effect from
- May 9, 2008, 1:00 AM EDT
- Expired
- May 8, 2008, 10:55 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Hamilton County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Noblesville (NBLI3). The gauge peaked at 6.88 ft at May 9, 2008, 10:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIND 080003 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 803 PM EDT WED MAY 07 2008 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL INDIANA... WHITE RIVER...WABASH RIVER...EEL RIVER... .LOWLAND FLOODING WILL DEVELOP ALONG PORTIONS OF THE WHITE...WABASH...AND EEL RIVERS IN CENTRAL INDIANA. RAINFALL FROM 1 TO 3 INCHES IS EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC057-097-090003- /O.NEW.KIND.FL.W.0151.080509T0500Z-080510T0900Z/ /NBLI3.1.ER.080509T0500Z.080509T1200Z.080509T2100Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT NOBLESVILLE. * FROM LATE THURSDAY NIGHT TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM WEDNESDAY THE STAGE WAS 4.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THURSDAY NIGHT AND CONTINUE TO RISE TO NEAR 15.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * AT 14.5 FEET...EDITH AVENUE BEGINS TO FLOOD NEAR THE POTTER BRIDGE AREA. FLOODING BEGINS IN RESIDENTIAL AREAS ALONG EAST 116TH STREET IN TRAILS END AREA, ALONG EAST 146TH STREET AND STATE ROAD 19 JUST NORTH OF STATE ROAD 32. $$ INC097-109-090002- /O.NEW.KIND.FL.W.0152.080509T1500Z-080511T0100Z/ /NORI3.1.ER.080509T1500Z.080510T0000Z.080510T1300Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER NEAR NORA. * FROM FRIDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM WEDNESDAY THE STAGE WAS 3.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 12.2 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 12.0 FEET...69TH STREET BRIDGE CLOSES. $$ INC097-109-090002- /O.NEW.KIND.FL.W.0153.080509T1400Z-080511T0300Z/ /RVNI3.1.ER.080509T1400Z.080510T0000Z.080510T1500Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT RAVENSWOOD. * FROM FRIDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * FLOOD STAGE IS 6.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE FRIDAY MORNING BEFORE FALLING BELOW FLOOD STAGE SATURDAY. * AT 7.0 FEET...RIVER WATER SURROUNDS HOMES IN RIVER EDGE ESTATES. A FEW STREETS FLOOD IN RAVENSWOOD. $$ INC055-119-090002- /O.NEW.KIND.FL.W.0154.080510T0400Z-000000T0000Z/ /SPNI3.1.ER.080510T0400Z.080512T0000Z.000000T0000Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT SPENCER. * FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM WEDNESDAY THE STAGE WAS 5.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY NIGHT AND CONTINUE TO RISE TO NEAR 16.5 FEET BY SUNDAY EVENING. * AT 16.3 FEET...COUNTY LINE ROAD SOUTH OF GOSPORT BEGINS TO FLOOD. $$ INC027-055-083-090002- /O.NEW.KIND.FL.W.0155.080509T2100Z-000000T0000Z/ /ELLI3.1.ER.080509T2100Z.080511T0600Z.000000T0000Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT ELLISTON. * FROM FRIDAY AFTERNOON UNTIL AT LEAST LATE SATURDAY NIGHT. * AT 9 AM TUESDAY THE STAGE WAS...12.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 21.4 FEET BY SUNDAY MORNING. * AT 21.0 FEET...FLOODING COVERS ALL LOW BOTTOMLANDS $$ INC027-055-083-090002- /O.NEW.KIND.FL.W.0156.080510T0800Z-000000T0000Z/ /NWBI3.1.ER.080510T0800Z.080511T1800Z.000000T0000Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT NEWBERRY. * FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM WEDNESDAY THE STAGE WAS 6.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY NIGHT AND CONTINUE TO RISE TO NEAR 15.7 FEET BY SUNDAY AFTERNOON. * AT 16.0 FEET...HIGHER BOTTOMLANDS BEGIN TO FLOOD. $$ INC027-051-083-125-090002- /O.NEW.KIND.FL.W.0157.080511T0300Z-000000T0000Z/ /FREI3.1.ER.080511T0300Z.080512T1200Z.000000T0000Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT EDWARDSPORT. * FROM SATURDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM WEDNESDAY THE STAGE WAS 8.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 18.0 FEET BY MONDAY AFTERNOON. * AT 18.0 FEET...OLD VINCENNES ROAD AND STATE ROAD 358 FLOOD AND ARE IMPASSABLE. HIGH WATER AFFECTS AGRICULTURAL BOTTOMLANDS. DURING AGRICULTURAL SEASON THIS LEVEL IS OF CONCERN TO FARMERS ON THE UNPROTECTED AREAS ALONG THE RIVER. HIGH WATER AFFECTS RIVER CABINS. $$ INC121-165-167-090002- /O.NEW.KIND.FL.W.0158.080508T1900Z-080512T1200Z/ /MTZI3.1.ER.080508T1900Z.080509T1200Z.080512T0000Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT MONTEZUMA. * FROM THURSDAY AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 PM WEDNESDAY THE STAGE WAS 6.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 19.6 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * AT 20.0 FEET...PARK IN SOUTHERN MONTEZUMA BEGINS TO FLOOD. HIGHER BOTTOMLANDS BEGIN TO FLOOD. WATER BACKS UP MOST LOCAL TRIBUTARIES. RIVER WATER IS AT THE TOP OF SOME PRIVATE LEVEES. LOWEST COUNTY ROADS BEGIN TO FLOOD. PARK COUNTY ROAD 75 WEST BEGINS TO FLOOD. $$ ILC023-033-INC153-167-090002- /O.NEW.KIND.FL.W.0159.080509T0300Z-080513T0500Z/ /HUFI3.1.ER.080509T0300Z.080510T0000Z.080512T1700Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT TERRE HAUTE. * FROM THURSDAY EVENING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM WEDNESDAY THE STAGE WAS 4.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE TO RISE TO NEAR 18.2 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * AT 18.0 FEET...RESIDENTIAL PROPERTY OF ABOUT 50 RIVER CABINS BEGIN TO FLOOD. NORTH LAKE AND IZAAK WALTON AREAS NEAR WEST TERRE HAUTE BEGIN TO FLOOD. FLOODING CLOSES MORE COUNTY ROADS. LOWLAND AGRICULTURAL FLOODING IS IN PROGRESS. $$ ILC033-101-INC083-153-090002- /O.NEW.KIND.FL.W.0160.080509T0700Z-000000T0000Z/ /HUTI2.1.ER.080509T0700Z.080512T0600Z.000000T0000Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT HUTSONVILLE. * FROM FRIDAY MORNING UNTIL AT LEAST LATE SUNDAY NIGHT. * AT 8 AM WEDNESDAY THE STAGE WAS...9.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 19.6 FEET BY MONDAY MORNING. * AT 20.0 FEET...LEAVERTON PARK IN PALESTINE AND PARK IN HUTSONVILLE BEGINS TO FLOOD. AGRICULTURAL FLOODING SPREADS TO HIGHER LAND. SEEP WATER IS NOTICEABLE BEHIND LEVEES. SOME ELEVATED RIVER COTTAGES ARE SURROUNDED BY WATER. SEVERAL COUNTY OR TOWNSHIP ROADS EAST OF LINCOLN HERITAGE TRAIL BETWEEN PALESTINE AND HUTSONVILLE IN CRAWFORD COUNTY ILLINOIS ARE IMPASSABLE. $$ ILC033-101-INC083-153-090002- /O.NEW.KIND.FL.W.0161.080509T1500Z-000000T0000Z/ /RVTI3.1.ER.080509T1500Z.080512T1800Z.000000T0000Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT RIVERTON. * FROM FRIDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM WEDNESDAY THE STAGE WAS 7.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 18.1 FEET BY MONDAY AFTERNOON. * AT 18.0 FEET...EXTENSIVE LOWLAND FLOODING IS IN PROGRESS. HIGH WATER SURROUNDS MANY RIVER CABINS. ACCESS TO MOST RIVER CABINS IS BY BOAT ONLY. LEVEES BEGIN TO PROTECT FARMLAND. EXTENSIVE FLOODING OF LEAVERTON PARK OCCURS IN PALESTINE, ILLINOIS. $$ INC021-055-090002- /O.NEW.KIND.FL.W.0162.080508T2000Z-080510T0300Z/ /BOLI3.1.ER.080508T2000Z.080509T0600Z.080509T1500Z.NO/ 803 PM EDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE EEL RIVER AT BOWLING GREEN. * FROM THURSDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM WEDNESDAY THE STAGE WAS 7.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 19.0 FEET BY LATE THURSDAY NIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * AT 20.0 FEET...LIVESTOCK IN LOW FLOOD PLAIN AREAS MAY DROWN. MANY COUNTY AND LOCAL ROADS EXTENSIVELY FLOOD. PERSONS IN RIVER CABINS MOVE CARS AND POSSIBLY BELONGINGS TO HIGH GROUND. AGRICULTURAL LEVEES ARE THREATENED. POLAND-BOWLING GREEN ROAD IS IMPASSABLE. $$
1 follow-up statement
000 WGUS83 KIND 081455 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1054 AM EDT THU MAY 08 2008 ...THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS THE FOLLOWING RIVERS IN INDIANA AND ILLINOIS... WHITE RIVER...EEL RIVER AND WABASH RIVER... .FLOODING WILL NOT DEVELOP ALONG PORTIONS OF THE WHITE RIVER...WABASH RIVER AND EEL RIVER IN CENTRAL INDIANA. HEAVY RAIN DID NOT FALL WEDNESDAY IN CENTRAL INDIANA AND RAINFALL TODAY IS EXPECTED TO BE LESS THAN AN INCH. THIS RAIN WILL CAUSE SOME RISES...BUT LOWLAND FLOODING IS NOT EXPECTED. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC057-097-081524- /O.CAN.KIND.FL.W.0151.000000T0000Z-080510T0900Z/ /NBLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM EDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT NOBLESVILLE. * AT 10:00 AM THURSDAY THE STAGE WAS 4.8 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.5 FEET FRIDAY EVENING. $$ INC097-109-081524- /O.CAN.KIND.FL.W.0152.000000T0000Z-080511T0100Z/ /NORI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM EDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER NEAR NORA. * AT 10:00 AM THURSDAY THE STAGE WAS 3.5 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.8 FEET SATURDAY MORNING. $$ INC097-109-081524- /O.CAN.KIND.FL.W.0153.000000T0000Z-080511T0300Z/ /RVNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM EDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT RAVENSWOOD. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE SATURDAY MORNING. $$ INC055-119-081524- /O.CAN.KIND.FL.W.0154.000000T0000Z-080508T1454Z/ /SPNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM EDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT SPENCER. * AT 7:00 AM THURSDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.3 FEET SUNDAY AFTERNOON. $$ INC121-165-167-081524- /O.CAN.KIND.FL.W.0158.000000T0000Z-080512T1200Z/ /MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM EDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT MONTEZUMA. * AT 9:00 AM THURSDAY THE STAGE WAS 6.1 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.5 FEET SATURDAY AFTERNOON. $$ ILC023-033-INC153-167-081524- /O.CAN.KIND.FL.W.0159.000000T0000Z-080513T0500Z/ /HUFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM EDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT TERRE HAUTE. * AT 10:00 AM THURSDAY THE STAGE WAS 4.4 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.5 FEET SATURDAY EVENING. $$ ILC033-101-INC083-153-081524- /O.CAN.KIND.FL.W.0160.000000T0000Z-080508T1454Z/ /HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM EDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT HUTSONVILLE. * AT 8:00 AM THURSDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.1 FEET LATE SATURDAY NIGHT. $$ ILC033-101-INC083-153-081524- /O.CAN.KIND.FL.W.0161.000000T0000Z-080508T1454Z/ /RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM EDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT RIVERTON. * AT 10:00 AM THURSDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.3 FEET LATE SATURDAY NIGHT. $$ INC021-055-081524- /O.CAN.KIND.FL.W.0162.000000T0000Z-080510T0300Z/ /BOLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1054 AM EDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE EEL RIVER AT BOWLING GREEN. * AT 10:00 AM THURSDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.2 FEET FRIDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 7, 7:02 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, May 7, 7:02 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 702 PM EDT WED MAY 7 2008 .AVIATION... DISCUSSION FOR 00Z TAFS. ACTIVE WEATHER PATTERN WILL BRING RAIN TO ALL TAF SITES FOR THE MAJORITY OF THE NEXT 24 HOURS. CURRENTLY A SHIELD OF STEADY MODERATE RAIN IS MOVING INTO THE AREA FROM THE SOUTH. IT SHOULD OVERTAKE ALL SITES BY 02Z WITH VSBY IN THE MVFR CATEGORY. CIGS WILL BE GENERALLY IN THE IFR CATEGORY. THE HEAVIEST RAIN AXIS WILL SLOWLY SHIFT NORTHWARD OVERNIGHT SOT THAT CONDITIONS WILL GRADUALLY GET WORSE TOWARDS 09Z...THEN SOME IMPROVEMENT AFTER 09Z AT BMG. BETWEEN 12-14Z THE RAIN SHIELD SHOULD EXIT THE AREA AND LEAVE SOME MVFR CIGS AND A FEW SCATTERED SHOWERS. THIS MVFR WILL PERSIST UNTIL 19-21Z WHEN MORE RAIN AND THUNDERSTORMS MOVE BACK IN. && .PREV DISCUSSION... /ISSUED 230 PM EDT WED MAY 7 2008/ DISCUSSION...TONIGHT AND THURSDAY SHORT TERM...SFC ANALYSIS EARLY THIS AFTERNOON SHOWS A CD FRONT STRETCHING FROM EASTERN WI ACRS CENTRAL IL TO SRN MO. AN AREA OF LOW PRES WAS FOUND NEAR TX/OK BOARDER. H2O VAPOR IMAGERY SHOWS A STREAM OF GULF MOISTURE PUSHING ACRS THE LWR MISSISSIPPI RVR VALLEY INTO MO...IL...TN..KY AND INDIANA. DEWPOINT TEMPS ACRS THE FA HAVE REACHED THE MIDDLE 50S AND RADAR MOSAICS SHOW SCT TSRA ACRS SRN INDIANA WITH MORE DEVELOPMENT AHEAD OF THE FRONT ACRS SRN IL AND SRN MO. GOOD RAIN EVENT IN STORE FOR THE NEXT 24 TO 36 HRS AS AN UPPER LOW OVR THE SRN PLAINS WL PUSH ACRS THE OHIO VALLEY. GFS 300K ISENTROPIC SFC SHOWS VERY STRONG UPGLIDE TONIGHT ALONG VERY STEEP INCLINE. MOISTURE WILL NOT BE A PROBLEM AS MIXING RATIOS ALONG THIS SFC ARE NEAR 8 G/KG AND WE CAN ALREADY SEE THE EFFECT IN THE DEW POINTS ACRS THE AREA AND FROM THE H2O IMAGERY. GOOD 50 KNT LLJ WL BE STREAMING INTO THE OHIO VALLEY TONIGHT AIDING THE LIFT. TOPPING THIS ALL OFF...TIME HEIGHT SECTIONS SHOW GOOD FRONTOGENESIS AND LOWER LVL Q VECTOR CONVERGENCE IS QUITE IMPRESSIVE. THUS WL GO WITH CATEGORICAL POPS TONIGHT AND EARLY ON THURSDAY. BEST DYNAMICS BEGIN TO TAPER OFF ON THURSDAY AFTERNOON...HENCE WL BEGIN A DECREASING TREND IN THE POPS DURG THE AFTERNOON. AS FOR TEMPS...WL LEAN WARMER BY A DEGREE OR TWO ON LOWS GIVEN THE MOIST FLOW EXPECTED ALONG WITH DEWPOINTS ALREADY AT OR ABOVE MAVMOS LOWS. GIVEN THE EXPECTED CLOUDS AND RAIN...THE COOLER MAVMOS APPEARS TO HAVE A BETTER HANDLE THAN THE WARMER METMOS AND WL STICK CLOSE TO THE MAVMOS. LONG TERM...FRIDAY THROUGH WEDNESDAY TODAYS SYSTEM EXITS STATE BY DAYBREAK FRIDAY THOUGH CONSIDERABLE CLOUD COVER SHOULD LINGER DURING DAY IN COLD ADVECTION AND MODELS WEAK SECOND WAVE MOVING ACROSS. FRIDAY MAX TEMPS NEAR GUIDANCE BUT BELOW SEASONAL NORMS. WAVES PASSAGE AND SURFACE HIGH PRESSURE TO BRING PARTLY CLOUDY CONDITIONS FRIDAY NIGHT INTO SATURDAY BEFORE NEXT SYSTEM ARRIVES. MODEL RUNS HAVE BEEN WAVERING ON TRACK OF WEEKEND WEATHER SYSTEM THOUGH TIMING APPEARS TO LOCK IN TO ONSET SATURDAY NIGHT SO HAVE SLOWED PCPN START BY 12 HOURS. GFS HAS TRACKED SURFACE AND UPPER SYSTEM FURTHER NORTH ON 06Z RUN AND BACK FURTHER SOUTH ON 12Z RUN. THOUGH THIS SHOULD NOT IMPACT LIKELY POTENTIAL FOR PCPN IT DOES IMPACT FCST TEMPS AND THREAT FOR THUNDER SUNDAY. HAVE CONTINUED CURRENT FCST OF THUNDER POSSIBLE WITH SLIGHT UPWARD ADJUSTMENT ON TEMPS GIVEN LAST NIGHT SOLNS BETWEEN EURO AND GFS BEING SIMILAR AND SOMEWHAT FURTHER NORTH IN TRACK. MODELS AGREE ON LULL IN PCPN EARLY NEXT WEEK BEFORE NEXT SYSTEM MIDWEEK. HAVE COORDINATED WITH ADJACENT OFFICES IN BEGINNING NEXT PCPN TUE NIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...LAJ
Hazardous weather outlook, May 7, 7:08 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 708 AM EDT WED MAY 7 2008 INZ021-028>031-035>049-051>057-060>065-067>072-081030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 708 AM EDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. HEAVY RAIN IS POSSIBLE TONIGHT AND TOMORROW WITH OVER AN INCH AN A HALF ACCUMULATED RAINFALL POSSIBLE. DEADLY CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED ON THURSDAY AND ALSO ON SATURDAY AND SUNDAY. DEADLY CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:03 PM EDT | River Flood Warning | IND | Marion, Morgan | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Marion, Morgan | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Greene, Owen | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 17 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 17 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Knox, Sullivan | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Knox, Sullivan | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Clay, Greene | 15 hr |
| May 8, 11:12 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 25 hr |
| May 8, 11:12 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| May 8, 11:12 AM EDT | River Flood Warning | IND | Gibson, Knox | 17 days |
| May 8, 6:35 PM EDT | Flash Flood Warning | IND | Sullivan | 115 min |
| May 8, 7:57 PM EDT | Flash Flood Warning | IND | Greene | 47 min |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.